Alert archive / Nebraska / Wind Advisories in 2012
Wind Advisory 15, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Nov 6, 2012, 3:21 AM CST for 14 counties in Nebraska; Monona County, Iowa. It took effect at Nov 6, 2012, 10:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2012, 3:21 AM CST (09:21 UTC)
- In effect from
- Nov 6, 2012, 10:00 AM CST
- Expired
- Nov 6, 2012, 3:23 PM CST
- In force
- 5 hr
- Issued by
- NWS Omaha, NE
Counties Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 102 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
580 WWUS73 KOAX 060921 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 321 AM CST TUE NOV 6 2012 IAZ043-NEZ011-012-015>018-030>034-042>044-061730- /O.NEW.KOAX.WI.Y.0015.121106T1600Z-121107T0000Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON... BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON... LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL... WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS... SCHUYLER...FREMONT 321 AM CST TUE NOV 6 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * WINDS...SUSTAINED SPEEDS AROUND 25 MPH WITH GUSTS AROUND 45 THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES...AS WELL AS MOTORCYCLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. && $$
2 follow-up statements
515 WWUS73 KOAX 061729 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1129 AM CST TUE NOV 6 2012 IAZ043-NEZ011-012-015>018-030>034-042>044-070000- /O.CON.KOAX.WI.Y.0015.000000T0000Z-121107T0000Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON... BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON... LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL... WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS... SCHUYLER...FREMONT 1129 AM CST TUE NOV 6 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...SUSTAINED WINDS AROUND 30 MPH WITH GUSTS AROUND 45 THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES...AS WELL AS MOTORCYCLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. && $$ ZAPOTOCNY
064 WWUS73 KOAX 062123 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 323 PM CST TUE NOV 6 2012 ...DIMINISHING WINDS THIS EVENING... .HIGH PRESSURE SETTLING INTO THE REGION WILL HELP TO DIMINISH WINDS LATE THIS AFTERNOON AND EVENING. IAZ043-NEZ011-012-015>018-030>034-042>044-062230- /O.CAN.KOAX.WI.Y.0015.000000T0000Z-121107T0000Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON... BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON... LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL... WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS... SCHUYLER...FREMONT 323 PM CST TUE NOV 6 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. WINDS WILL STILL BE GUSTING OVER 30 MPH AT TIMES LATE THIS AFTERNOON...BUT WERE TRENDING DOWN AT MID AFTERNOON. THUS THE WIND ADVISORY HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Nov 5, 11:35 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Nov 5, 11:35 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1135 PM CST MON NOV 5 2012 .DISCUSSION... STILL A SMALL CHANCE OF SPRINKLES MOVING THROUGH THE REGION... GENERALLY ALONG AND NORTH OF I80 TONIGHT. AMOUNTS STILL APPEAR TO BE VERY LIGHT WITH MOSTLY TRACE AMOUNTS. ALSO STILL LOOKS INCREASINGLY WINDY THROUGH THE DAY TUESDAY...WITH WIND SPEEDS NEAR ADVISORY CRITERIA IN NORTHEAST NEBRASKA. DEWALD && .AVIATION...06Z TAFS FOR KOMA...KLNK AND KOFK. MVFR CONDITIONS PERSIST AT KOMA...AND LIKELY WILL UNTIL 10-12Z BEFORE LOW CLOUDS SCATTER OUT. OTHERWISE...VFR CONDITIONS PREVAIL AT BOTH KLNK/KOFK. SOUTH SOUTHWEST WINDS AHEAD OF THE APPROACHING FRONT...SWITCHING TO NORTHWEST ONCE THE FRONT ARRIVES...ARRIVING AT KOFK BY 11Z...AND KOMA/KLNK BY 13-14Z. SUSTAINED WIND SPEEDS INCREASE TO 20 TO 25 KNOTS SUSTAINED...WITH GUSTS UP TO 30 TO 35 KNOTS...BUT SHOULD DIMINISH ONCE THE SUN GOES DOWN BY 07/00Z. DEWALD && .PREV DISCUSSION... /ISSUED 633 PM CST MON NOV 5 2012/ DISCUSSION... TWEAKED THE FORECAST JUST SLIGHTLY TO BRING PRECIP CHANCES INTO NORTHEAST NEBRASKA A FEW HOURS EARLIER...BASED ON RADAR ECHOS MOVING OUT OF SOUTH DAKOTA AND NORTH CENTRAL NEBRASKA. ALSO TRIMMED THE BACK EDGE OF THE PRECIP JUST A BIT...AND BROUGHT IT JUST A LITTLE BIT FURTHER SOUTH. EITHER WAY...IT WILL LIKELY BE VERY VERY LIGHT...PERHAPS ONLY JUST TRACE AMOUNTS. ALSO TWEAKED THE WINDS UP A COUPLE OF KNOTS ON TUESDAY IN NORTHEAST NEBRASKA. WINDS MAY BE JUST SHY OF WIND ADVISORY CRITERIA IN NORTHEAST NEBRASKA AROUND 30 MPH SUSTAINED. DEWALD PREV DISCUSSION... /ISSUED 318 PM CST MON NOV 5 2012/ SHORT TERM...TONIGHT THROUGH THURSDAY. MAIN FORECAST CONCERN IS SMALL CHANCE FOR SHOWERS IN OUR NORTHEAST OVERNIGHT. LATEST WATER VAPOR IMAGERY AND RAP 500MB ANALYSIS SHOW THE REGION IN NORTHWESTERLY FLOW ALOFT WITH SHORTWAVE ENERGY QUICKLY DROPPING THROUGH THE SOUTHERN CANADIAN PRAIRIE PROVINCES. ASSOCIATED SFC LOW PRESSURE AREA CONTINUES TO QUICKLY MOVE SOUTHEAST AHEAD OF THIS UPPER FEATURE WITH WIDESPREAD SHOWERS ACROSS NORTH DAKOTA. THESE FEATURES WILL CONTINUE THEIR SOUTHWARD PROGRESSION AND SHOULD BRUSH THE NORTHEASTERN COUNTIES OVERNIGHT...MAINLY AFTER 06Z. HAVE ADDED A SMALL CHANCE FOR SHOWERS AS MOISTURE PROFILES ARE SLOW TO SATURATE LOWER LEVELS. IN ADDITION...ASSOCIATED SFC COLD FRONT WILL PUSH THROUGH THE FORECAST AREA TUESDAY MORNING. GOOD MOMENTUM TRANSFER SHOULD ALLOW GUSTY CONDITIONS INTO TUESDAY AFTERNOON BEHIND THE FRONT. HIGH TEMPERATURES SHOULD ONLY TOP OUT IN THE LOWER 50S ACROSS THE NORTHEASTERN CWA WITH UPPER 50S IN THE SOUTHWEST. SFC HIGH PRESSURE QUICKLY BUILDS IN WEDNESDAY MORNING BRINGING CLEAR AND CALM CONDITIONS. A GRADUAL WARMING TREND WEDNESDAY INTO THURSDAY IS EXPECTED AS A WESTERN RIDGE BUILDS EAST OVER THE AREA AND RETURN FLOW DEVELOPS AROUND SFC HIGH PRESSURE. KERN LONG TERM...THURSDAY NIGHT THROUGH MONDAY. LOOKS LIKE SOME ACTIVE WEATHER FOR THE WEEKEND WITH BIG SWINGS IN TEMPERATURES. THE EC/GFS/GEFS/CANADIAN ARE ALL IN FAIRLY GOOD AGREEMENT...WITH SOME TYPICALLY TIMING AND STRENGTH DIFFERENCES. THE FORECAST AREA WILL BE IN THE WARM SECTOR THURSDAY NIGHT WITH AN INVERTED TROF SETTLING INTO NORTHEAST NEBRASKA. THE GULF IS OPEN WITH H85 FLOW FROM TEXAS THROUGH THE PLAINS WITH THE DRY SLOT HEADING ACROSS NORTH CENTRAL KANSAS BY 12Z FRIDAY. THE SURFACE LOW INITIALLY OVER THE CENTRAL ROCKIES TRACKS NORTHEAST ALONG THE FRONT AND BY 18Z SATURDAY IS CENTERED SOMEWHERE BETWEEN EASTERN SOUTH DAKOTA/EASTERN NEBRASKA (GFS/EC/GEFS) OR MINNESOTA (CANADIAN). THE BULK OF THE PRECIPITATION WILL INITIALLY BE AHEAD OF...NORTH...AND TO THE WEST OF THE FORECAST AREA. SATURDAY NIGHT LOOKS TO BE THE BEST CHANCE FOR PRECIPITATION...ALTHOUGH THERE WILL BE LIFT/WAA DURING THE DAY SATURDAY. THE GFS HAS A SURGE OF HIGHER DEWPOINTS NEAR THE MISSOURI RIVER AND THEN LIFTING NORTH AND SHIFTING QUICKLY EAST. THE EC IS SLOWER WITH THE DEEP MOISTURE AND HOLDS ON TO THE HIGH 10 TO 12DEG C H85 DEWPOINTS. COMBINED WITH THE LIFT WITH THIS DYNAMIC SYSTEM THESE DIFFERENCES ACCOUNT FOR THE DIFFERENCES IN RESULTANT QPF WITH HIGHER PRECIPITATION AMOUNTS WITH THE EC. TEMPERATURES FRIDAY AND SATURDAY WILL BE IN THE 60S AND 70S AND MUCH COLDER FOR SUNDAY AND MONDAY WITH HIGHS IN THE 30S AND 40S. FOR NOW HAVE SOME CHANCE POPS SATURDAY AFTERNOON AND LIKELY POPS SATURDAY NIGHT AND DEPENDING ON IF THE SYSTEM SLOWS DOWN...SOME POPS INTO SUNDAY. WITH INSTABILITY AHEAD OF THE FRONT WILL INCLUDE THUNDER. THERE COULD BE A MIX IN THE NORTHEAST AS COLDER AIR WORKS INTO THE SYSTEM IN NORTHEAST NEBRASKA. SHOULD THERE BE LINGERING PRECIPITATION SUNDAY...THERE COULD BE A MIX OR MINOR ACCUMULATIONS SUNDAY. ZAPOTOCNY && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Nov 5, 4:18 PM CST, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 418 PM CST MON NOV 5 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-061230- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 418 PM CST MON NOV 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO SUNDAY ACROSS MUCH OF THE AREA AS A STRONG STORM SYSTEM MOVES INTO THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KERN
Nearby
Wind Advisories in Nebraska, 2012Wind Advisories in Iowa, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.